Alert archive / Nebraska / Tornado Warnings in 1999

Tornado Warning 45, NWS North Platte, NE

June 29, 1999Custer County, Nebraska

NWS North Platte, NE issued this tornado warning at Jun 29, 1999, 7:26 PM CDT for Custer County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 1999, 7:26 PM CDT (00:26 UTC)
Expired
Jun 29, 1999, 8:30 PM CDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Custer County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:33 PM CDTHail 0.75Berwyn, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 7:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 1999-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 1999-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WFUS1 KLBF 300026 RRA
TORLBF
NEC041-300130-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT TUE JUN 29 1999

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL AND SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA

* UNTIL 830 PM CDT

* AT 725 PM CDT... NORTH PLATTE DOPPLER RADAR AND STORM SPOTTERS
  INDICATED A TORNADO IN THE VICINITY OF BROKEN BOW... MOVING
  SOUTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BERWYN                       BY 735 PM CDT
  ANSLEY                       BY 745 PM CDT
  MASON CITY                   BY 755 PM CDT

GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR

WERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 29, 1:10 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Jun 29, 1:10 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT TUE JUN 29 1999

...MODEL PERFORMANCE...SOME RATHER LARGE DIFFERENCES AMONG ALL MODELS
FOR FORECAST PERIOD. NGM SHOWING USUAL BIASES. ETA A BIT ON THE SLOW
SIDE...AND PCPN FIELDS LOOK A BIT OVERDONE. AVN LOOKS GOOD FOR TIMING
BUT NOT SO HOT ON PLACEMENT OF LOW. GOING WITH ETA FOR THE MOST PART AS
IT IS THE LEAST WORST AS FAR AS I CAN TELL. FAST FLOW PATTERN CONTINUES
THROUGH THURSDAY...CONTINUALLY SETTING UP LEE SIDE TROF TO CONTEND
WITH.

TONIGHT...H8 TROF PROGGED FROM IML-ANW LINE BY 00Z. THEN 06Z-12Z AS LOW
SPINS UP OVER SOUTHERN PLAINS...NORTHWEST NEBRASKA IS UNDER SUBSIDENCE
WITH ANTICYCLONIC CIRCULATION...SHUNTING BULK OF MOISTURE TO EXTREME
SOUTHERN PORTION OF ZONES. LOOKING FAIRLY DRY FOR OUR AREA WITH L & V
WIND.

WEDNESDAY/NIGHT...ETA/AVN HAVE DIFFERING OPINIONS ON WHAT HAPPENS TO THE
LOW AT H8. ETA PUTS IT FAR SOUTH...ALLOWS SOME MOISTURE TO RETURN TO
CENTRAL NEB. AVN PUTS IT IN SOUTH CENTRAL KS...NO MOISTURE FOR NEB
UNTIL 00Z THURDAY. SOUTHERLY WIND. ETA HAS IT RAINING AT LBF BY 00Z
THURS. PRETTY GOOD JET ENTERING FROM THE NORTHWEST AT H2 PUSHES
EVERYTHING RAPIDLY EAST OF US BY 12Z THURSDAY. AVN SLOWER...KEEPS H7
OMEGA SOUTH OF US...DOESNT GET THINGS GOING UNTIL 06Z THURS. IT LOOKS
LIKE POPS OF SOME SORT WILL BE NEEDED WED NIGHT.

THURS...MAYBE SOME LEFTOVER SHOWERS/STRATUS/MAYBE EVEN FOG IN THE
MORNING.  ABUNDANT MOISTURE AROUND AS WE LOSE UPPER LEVEL SUPPORT IN THE
WAY OF GOOD DIVERGENCE. GOOD DRYING THURSDAY AFTERNOON.

EXTENDED...FRI/SAT/4TH OF JULY...MRF AS USUAL TRYING TO BUILD HUGE RIDGE
OVER MISSOURI RIVER VALLEY. HAVE BEEN BURNED ON THIS SCENARIO SEVERAL
TIME IN PAST MONTH.  TEND TO THINK RIDGE (IF IT BUILDS) WILL BE FARTHER
EAST AS LOW DIGS INTO CALIFORNIA COAST. WILL GO SOMEWHAT BELOW FMR/FAN
TEMPS FOR HIGHS. AS FOR POPS...CHN OF LATE AFT TSRA FOR FRIDAY AND
SUNDAY.

.LBF...NONE.

SLM

In the hours before

Local storm report, Jun 29, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
704 PM CDT TUE JUN 29 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    2 NW KILGORE              NE   TORNADO
06/29/99   CHERRY                         PUBLIC REPORTED TORNADO
                                          ON GROUND 2 NW KILGORE

0445 PM    9WNW CROOKSTON            NE   TORNADO
06/29/99   CHERRY                         HIGHWAY PATROL REPORTED
                                          TORNADO ON GROUND

0425 PM    22 WSW BROWNLEE           NE   0.75 INCH HAIL
06/29/99   CHERRY

0445 PM    12 W BROWNLEE             NE   0.75 INCH HAIL
06/29/99   CHERRY

0450 PM    15 W BROWNLEE             NE   1.00 INCH HAIL
06/29/99   CHERRY

0515 PM    8 N BROWNLEE              NE   0.75 INCH HAIL
06/29/99   CHERRY

0545 PM    8 NE THEDFORD             NE   0.75 INCH HAIL
06/29/99   CHERRY

0555 PM    7 N HALSEY                NE   0.75 INCH HAIL
06/29/99   THOMAS

0625 PM    1 W HALSEY                NE   1.75 INCH HAIL
06/29/99   THOMAS

0625 PM    HALSEY                    NE   1.00 INCH HAIL
06/29/99   THOMAS

0525 PM    8 NW BROWNLEE             NE   0.75 INCH HAIL
06/29/99   CHERRY

0530 PM    7 SE BROWNLEE             NE   0.75 INCH HAIL
06/29/99   CHERRY

0540 PM    4 N BROWNLEE              NE   0.75 INCH HAIL
06/29/99   CHERRY

0625 PM    2 SW HALSEY               NE   0.75 INCH HAIL
06/29/99   THOMAS

DP
Local storm report, Jun 29, 7:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
725 PM CDT TUE JUN 29 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    5 WSW DUNNING             NE   1.00 INCH HAIL
06/29/99   BLAINE

DP

Nearby

Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.